MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SS-CL
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was used a turbohawk directional atherectomy to treat a severely calcified, little tortuous lesion in the mid sfa with 85% stenosis.The lesion was not pre dilated but post dilated.The ifu was followed during preparation, procedure and post procedure.It was reported that the tip detached during removal of the atherectomy catheter while it was inside the sheath.The atherectomy catheter was removed (all pieces) and an everflex stent was implanted.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the sheath stayed in the body to complete the procedure.All parts of the turbohawk, including the tip, were removed over the wire.The implant of the everflex stent at the end of the procedure was pre-planned.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device was received for analysis.No ancillary device or images were returned with the device.The cutter driver was not returned with the device.Biological debris was noted throughout the distal assembly.A radial fracture was observed between the anchor pockets and proximal end of the coiled segment of the housing.The inner housing coils were protruding out from the proximal end of the housing.Microscopic inspection of the window assembly revealed no anomalies with the window assembly.The cutter remained attached to the drive shaft.The cutter was advanced just past the cutter window but remained within the cutter window assembly.Inspection of the protruding inner laser drilled coils revealed stretching and bending of the coils.The fracture face of the coils appeared to be curved and rough, consistent with excessive force.Microscopic examination of the guide wire lumen revealed the distal end of the guide wire lumen of the distal housing assembly was torn and detached.The remainder of the guide wire lumen remained intact with no anomalies noted.Examination of the rotating distal tip guide wire lumen revealed no anomalies.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9361606
Report Number9612164-2019-04857
Device Sequence Number19464133
Product Code MCW
UDI-Device Identifier00643169968202
UDI-Public00643169968202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model NumberTHS-SS-CL
Device Catalogue NumberTHS-SS-CL
Device Lot Number0009758183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/25/2019
02/14/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date11/27/2019
02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR